Alert archive / California / Fire Weather Watches in 2021
Fire Weather Watch 2, NWS San Diego, CA
NWS San Diego, CA issued this fire weather watch at Nov 19, 2021, 10:48 AM PST for 4 counties in California. It took effect at Nov 21, 2021, 9:00 AM PST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 19, 2021, 10:48 AM PST (18:48 UTC)
- In effect from
- Nov 21, 2021, 9:00 AM PST
- Expired
- Nov 19, 2021, 1:35 PM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 6.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1842 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- 59 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
407 WWUS86 KSGX 191848 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 1048 AM PST Fri Nov 19 2021 CAZ248-255>257-265-554-192300- /O.NEW.KSGX.FW.A.0002.211121T1700Z-211122T0300Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Gorgonio Pass Near Banning-Orange County Inland Areas- 1048 AM PST Fri Nov 19 2021 ...FIRE WEATHER WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR STRONG GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in San Diego has issued a Fire Weather Watch...which is in effect from Sunday morning through Sunday evening. * LOCATION...Portions of the Inland Empire, the San Bernardino mountain slopes, the Riverside County mountain slopes, the Santa Ana Mountains and inland Orange County. * WIND...Areas of northeast winds 20 to 30 mph with gusts 45 to 55 mph. Isolated gusts 60 to 65 mph below the Cajon and San Gorgonio Passes, and near the coastal foothills of the Santa Ana Mountains. * HUMIDITY...Lowest humidity of 5 to 10 percent Sunday afternoon. * TIMING...Winds strengthen Saturday night, peak early Sunday morning then begin to weaken Sunday afternoon. Relative humidity begins to decrease late Sunday Morning with only marginal recovery Sunday night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Fire Weather Watch means that critical fire weather conditions are forecast to occur. Listen for later forecasts and possible Red Flag Warnings. && $$ 12
1 follow-up statement
540 WWUS86 KSGX 192135 RFWSGX URGENT - FIRE WEATHER MESSAGE National Weather Service San Diego CA 135 PM PST Fri Nov 19 2021 CAZ248-255>257-265-554-200545- /O.UPG.KSGX.FW.A.0002.211121T1700Z-211122T0300Z/ /O.NEW.KSGX.FW.W.0003.211121T1700Z-211122T0300Z/ San Bernardino and Riverside County Valleys - The Inland Empire- San Bernardino County Mountains- Including The Mountain Top And Front Country Ranger Districts Of The San Bernardino National Forest-Riverside County Mountains- Including The San Jacinto Ranger District Of The San Bernardino National Forest-Santa Ana Mountains- Including The Trabuco Ranger District of the Cleveland National Forest-San Gorgonio Pass Near Banning-Orange County Inland Areas- 135 PM PST Fri Nov 19 2021 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 7 PM PST SUNDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITY... The National Weather Service in San Diego has issued a Red Flag Warning...which is in effect from 9 AM to 7 PM PST Sunday. The Fire Weather Watch is no longer in effect. * LOCATION...Portions of the Inland Empire, the San Bernardino mountain slopes, the Riverside County mountain slopes, the Santa Ana Mountains and inland Orange County. * WIND...Areas of northeast winds 20 to 30 mph with gusts 45 to 55 mph. Isolated gusts 60 to 65 mph below the Cajon and San Gorgonio Passes, and near the coastal foothills of the Santa Ana Mountains. * HUMIDITY...Lowest humidity of 5 to 10 percent Sunday afternoon. * TIMING...Winds strengthen Saturday night, peak early Sunday morning then begin to weaken Sunday afternoon. Relative humidity begins to decrease late Sunday Morning with only marginal recovery Sunday night. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now....or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$
What forecasters said that day
The local office's own words before this fire weather watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this fire weather watch went out at Nov 19, 9:53 AM PST, 55 minutes earlier.
Area forecast discussion, Nov 19, 9:53 AM PST, 55 minutes before
Area Forecast Discussion National Weather Service San Diego CA 953 AM PST Fri Nov 19 2021 .SYNOPSIS... A trough passing by to the north today and Saturday will bring daytime temperatures near or below seasonal averages, onshore flow and night and morning low clouds and fog west of the mountains. High pressure building over Utah Saturday evening will bring gusty Santa Ana winds Saturday night through Sunday, weakening on Monday. Highs will be in the 80s in many coastal and valley areas Sunday and Monday. Tuesday and Wednesday will be a little cooler with a chance for light precipitation over and west of the mountains as a weak trough moves across the area. Surface high pressure moving into the Great Basin could bring another spell of Santa Ana conditions next Thursday. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES... This morning... At about 1500 ft, the marine layer is a little deeper than yesterday in response to height falls as a low pressure trough moves inland to the north. At the sfc, pressure gradients are trending onshore. As a result, low clouds and fog have spread into the inland valleys (including portions of the Inland Empire) where several locations have reported dense fog. Today will likely be generally a few degrees cooler than yesterday. High clouds moving east over the region will provide hazy sunshine after the low clouds and fog have lifted later this morning. As the trough progresses inland through Saturday morning, the flow aloft begins to split with most of the energy attached to the trough moving over the Great Basin while a nearly stationary closed low forms about 950 miles southwest of San Diego. This will maintain the onshore flow and the marine layer presence, with low clouds and fog west of the mtns through Sat morning. Temperatures will begin to trend slightly upward as weak northerly winds begin to develop Saturday afternoon. For Saturday night and Sunday, the sfc pressure gradients turn strongly offshore as a high moves into the Great Basin following the upper trough. This will set up a moderate Santa Ana event with warm and dry offshore flow raising Sunday's temps into the low to mid 80s west of the mountains. Northeasterly winds from 20-30 mph in the mountain passes and the Inland Empire below the Cajon Pass will gust to 45-55 mph. Wind gusts in the San Diego County foothills and inland Orange County will be more in the 40-50 mph range. The winds will weaken and become more localized Sunday night into Monday as the sfc high moves southeast out of the Great Basin and pressure gradients weaken. A sea breeze will likely develop Monday afternoon so areas closer to the coast won't be as warm as on Sunday. As we head into Tuesday, another trough from the Gulf of Alaska approaches the west coast. This will cause the closed low to our southwest to become an open wave as it gets pulled into the mean northwesterly flow. With reinforcing cold air from the northwest, we get an area of broad troughing extending from western Canada to northern mexico by Tue afternoon. This will bring a sharp cool-down on Tue, with daytime temps mostly in the 60s to low 70s west of the mtns. The marine layer will also make a return as the flow turns onshore, with low clouds and fog extending into the inland valleys Tue and Wed mornings. This trough could also bring a chance for light precip from the coastal slopes to the beaches. Offshore flow and a weak ridge moving in from the west will likely bring warmer and drier weather for Next Thu and Fri but details are uncertain do the spread in the solutions of the various ensemble members. && .AVIATION... 191600Z...Coast/Valleys...Low clouds with bases 1000-1600 feet MSL continue along the coast and over portions of the valleys. Reduced vis of 2-4 miles expected this morning for higher coastal terrain and in the valleys. Vis locally below 1 mile in the inland valleys, including KONT. Scatter out expected 17-19Z in the valleys, and 19- 21Z along the coast. Low clouds and fog could stick around the immediate coast into this afternoon. Clouds with similar bases and inland extend expected after 04Z Saturday. Mountains/Deserts...SCT-BKN high clouds at/above 20,000 feet MSL through tonight. && .MARINE... No hazardous marine conditions are expected through Tuesday. && .FIRE WEATHER... Light northerly winds will develop Saturday morning bringing warm, dry weather to the inland valleys. Gusty north winds from 25-35 mph will be mostly confined below the Cajon Pass. Santa Ana winds will strengthen Saturday night into Sunday with peak gusts Sunday morning from 45-55 mph. Winds on Monday will become more localized and weaken into the afternoon with gusts from 25-35 mph. Winds will be strongest through and below passes and on coastal mountain slopes. Sunday and Monday will be warm and dry with minimum relative humidity around 10% from the valleys to the deserts and inland Orange County. Humidity along the coast will be closer to 20 to 25% resulting in elevated to near critical fire weather conditions in the areas with strong winds. Higher humidity will spread further inland Tuesday and Wednesday with a return of onshore flow. A passing low pressure system has the potential to bring light rain or drizzle to the coast, valley and mountain areas Tuesday night into Wednesday morning. && .SKYWARN... Skywarn activation is not requested. However weather spotters are encouraged to report significant weather conditions. && .SGX WATCHES/WARNINGS/ADVISORIES... CA...NONE. PZ...NONE. && PUBLIC/FIRE WEATHER...PG AVIATION/MARINE...Connolly
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 4:00 AM PST | Dense Fog Advisory | SGX | Riverside, San Bernardino, San Diego | 5 hr |
| Nov 19, 1:35 PM PST | Red Flag Warning | SGX | Orange, Riverside, San Bernardino, San Diego | 53 hr |
Nearby
Fire Weather Watches in California, 2021Every fire weather watch in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.